On some mappings with a unique fixed point

  • Jarosław GórnickiEmail author


The purpose of this paper is to show that certain type nonlinear mappings, not necessarily continuous, on a complete metric space X have the property that each such mapping has a unique fixed point and the fixed point can always be found using Picard iteration, beginning with some initial choice \(x\in X\).


Asymptotic regularity Banach contraction complete metric space fixed point Kannan mapping 

Mathematics Subject Classification

Primary 47H10 Secondary 54H25 



  1. 1.
    Bisht, R.K.: A note on the fixed point theorem of Górnicki. J. Fixed Point Theory Appl. 21, 54 (2019)CrossRefGoogle Scholar
  2. 2.
    Boyd, D.W., Wong, J.S.W.: On nonlinear contractions. Proc. Am. Math. Soc. 20(2), 458–464 (1969)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bruck, R.E., Reich, S.: Nonexpansive projections and resolvents of accretive operators in Banach spaces. Houst. J. Math. 3, 459–470 (1977)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bryant, V.W.: A remark on a fixed point theorem for iterated mappings. Am. Math. Mon. 75, 399–400 (1968)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Ćirić, L.: On contraction type mappings. Math. Balk. 1, 52–57 (1971)MathSciNetzbMATHGoogle Scholar
  6. 6.
    De Blasi, F.S.: Fixed points for Kannan’s mappings in Hilbert spaces. Boll. Un. Mat. Ital. (4) 9, 818–823 (1974)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Geraghty, M.A.: On contractive mappings. Proc. Am. Math. Soc. 40(2), 604–608 (1973)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Górnicki, J.: Fixed points for Kannan type mappings. J. Fixed Point Theory Appl. 19, 2145–2152 (2017)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Górnicki, J.: Various extensions of Kannan’s fixed point theorem. J. Fixed Point Theory Appl. 20, 20 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Górnicki, J.: Remarks on asymptotic regularity and fixed points. J. Fixed Point Theory Appl. 21, 29 (2019)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Pant, A., Pant, R.P.: Fixed points and continuity of contractive maps. Filomat 31(11), 3501–3506 (2017)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Rakotch, E.: A note on contractive mappings. Proc. Am. Math. Soc. 13, 459–465 (1962)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Reich, S.: Kannan’s fixed point theorem. Boll. Um. Mat. Ital. (4) 4, 1–11 (1971)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Reich, S.: Some remarks concerning contraction mappings. Can. Math. Bull. 14, 121–124 (1971)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics and Applied PhysicsRzeszów University of TechnologyRzeszowPoland

Personalised recommendations